Vol. 47, No. 1, 1973

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Vol. 297: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
An asymptotic property of solutions of y′′′ + py + qy = 0

Gary Douglas Jones

Vol. 47 (1973), No. 1, 135–138
Abstract

In this paper, the differential equation

y′′′ + p(x)y′ + q(x)y = 0
(1)

will be studied subject to the conditions that p(x) 0,q(x) > 0, and p(x),p(x), and q(x) are continuous for x [0,+). A solution of (1) will be said to be oscillatory if it changes signs for arbitrarily large values of x. It will be shown that if (1) has an oscillatory solution then every nonoscillatory solution tends to zero as x tends to infinity.

Mathematical Subject Classification 2000
Primary: 34C10
Milestones
Received: 23 March 1972
Published: 1 July 1973
Authors
Gary Douglas Jones